Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The $ 3$-primary classifying space of the fiber of the double suspension


Author: Stephen D. Theriault
Journal: Proc. Amer. Math. Soc. 136 (2008), 1489-1499
MSC (2000): Primary 55P45; Secondary 55R35
Published electronically: December 21, 2007
MathSciNet review: 2367123
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Gray showed that the homotopy fiber $ W_{n}$ of the double suspension $ S^{2n-1}\overset{E^{2}}{\longrightarrow} \Omega^{2}S^{2n+1}$ has an integral classifying space $ BW_{n}$, which fits in a homotopy fibration $ S^{2n-1}\overset{E^{2}}{\longrightarrow} \Omega^{2} S^{2n+1}\overset{\nu}{\longrightarrow}BW_n$. In addition, after localizing at an odd prime $ p$, $ BW_{n}$ is an $ H$-space and if $ p\geq 5$, then $ BW_{n}$ is homotopy associative and homotopy commutative, and $ \nu$ is an $ H$-map. We positively resolve a conjecture of Gray's that the same multiplicative properties hold for $ p=3$ as well. We go on to give some exponent consequences.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55P45, 55R35

Retrieve articles in all journals with MSC (2000): 55P45, 55R35


Additional Information

Stephen D. Theriault
Affiliation: Department of Mathematical Sciences, University of Aberdeen, Aberdeen AB24 3UE, United Kingdom
Email: s.theriault@maths.abdn.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-07-09249-0
PII: S 0002-9939(07)09249-0
Keywords: Double suspension, $H$-space, exponent
Received by editor(s): October 30, 2006
Published electronically: December 21, 2007
Communicated by: Paul Goerss
Article copyright: © Copyright 2007 American Mathematical Society